MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 17.0MM/3.2MM WIRE GUIDE 161MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 17.0MM/3.2MM WIRE GUIDE 161MM
Model Number 357.392
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Part: 357.392, lot: 5871725, date of manufacture: september 11, 2008 ¿ october 16, 2008.Place of manufacture: depuy-synthes (b)(4).Part expiration date: n/a, list of nonconformance's: n/a.Device history record (dhr) review completed for this lot; no nonconformance's found.The dhr shows that this lot was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: the 17.0 mm/3.2 mm wire guide 161 mm was received showing the edges on the distal tip bent and warped.The edges of the distal cannulation tip are likely malformed from continuous insertion into bone over its lifetime (10+ years).No other issues were identified with the returned components of the device.The returned wire guide displayed potential end of life indicator of bent / warped feature for insertion / guide instruments.Conclusion: after a visual inspection per guidance, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during routine incoming inspection of a loaner set on an unknown date, a wire guide was observed damaged.There was no procedure and patient involvement.Upon manufacturer receipt and investigation, it was determined that the device was bent.This report is for a 17.0 mm/3.2 mm wire guide 161 mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Correction: e1: reporter's phone number and email address were inadvertently missed on the initial report and have been updated accordingly.Additional information: h4: device manufacture date was inadvertently missed on the initial report and has been updated accordingly.Therefore, udi: (b)(4).

Brand Name
17.0MM/3.2MM WIRE GUIDE 161MM
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8976585
Report Number2939274-2019-60408
Device Sequence Number11479112
Product Code FZX
UDI-Device Identifier10886982196170
UDI-Public(01)10886982196170
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.392
Device Catalogue Number357.392
Device Lot Number5871725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date09/20/2019
Patient Sequence Number1